helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Serenity Now

This Tongue Thing

6 posts in this topic

Hi Dr. Okun,

As I mentioned in another post, my tongue moves/quivers on its own.  It does it at rest, when I open my mouth, as well as when I stick it out. 

The intensity has decreased from when i first saw it.  It used to move up/down more when it was stuck out.  It happens all day, so i'm not sure if that's why it's less intense. 

I noticed it 4 months ago, although it could have done it longer since I don't feel it.  

Could this possibly be lingual dystonia?

It will take a couple seconds when you start the video.  When it curls on my lips, that was the only time i moved it, to show how it quivers. 

Thanks in advance!

Share this post


Link to post
Share on other sites

This could be a levodopa induced dykinesia from the PD medication; also these can happen in people without PD on dopamine blockers.

Share this post


Link to post
Share on other sites

Thanks for your answer!  I have no dx yet, so haven't been on levodopa. I also have never been on any medication.  

For my neuropathy, I take the supplements Alpha Liptic, CoQ10 & Carnitine. But this tongue thing started months before it, and it's still constant.  

Share this post


Link to post
Share on other sites

If you are not on any medications for Parkinson's disease or dopamine blockers you should see your neurologist as this could be a dystonia.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now